Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2018, Article ID 5937572, 12 pages
https://doi.org/10.1155/2018/5937572
Research Article

Investigating a Coupled Hybrid System of Nonlinear Fractional Differential Equations

1Program in Applied Statistics, Department of Mathematics and Computer Science, Faculty of Science and Technology, Rajamangala University of Technology Thanyaburi, Thanyaburi, Pathum Thani 12110, Thailand
2Department of Mathematics, University of Malakand, Chakdara, Khyber Pakhtunkhwa, Pakistan

Correspondence should be addressed to Wiyada Kumam; ht.ca.ttumr@muk.adayiw

Received 8 December 2017; Accepted 30 January 2018; Published 20 March 2018

Academic Editor: Youssef N. Raffoul

Copyright © 2018 Wiyada Kumam et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We study sufficient conditions for existence of solutions to the coupled systems of higher order hybrid fractional differential equations with three-point boundary conditions. For this motive, we apply the coupled fixed point theorem of Krasnoselskii type to form adequate conditions for existence of solutions to the proposed system. We finish the paper with suitable illustrative example.

1. Introduction

Fractional calculus is found to be more practical and effective than the classical calculus in the mathematical modeling of several phenomena. Fractional differential equations are very important and significant part of the mathematics and have various applications in viscoelasticity, electroanalytical chemistry, and many physical problems [16]. A systematic presentation of the applications of fractional differential equations can be found in the book of Balachandran and Park [7]. In recent years, many works have been devoted to the study of the mathematical aspects of fractional order differential equations [812]. There are numerous advanced and efficient methods, which have been focusing on the existence of solution to fractional differential equations. One of the powerful tools for obtaining the existence of solutions to such equations is the fixed point methods. Many authors use fixed point theorems to prove the existence and uniqueness of solution to nonlinear fractional differential equations; see, for example, [1317].

On the other hand, the study for coupled systems of fractional differential equations is also important as such systems occur in various problems of applied nature, for instance, [1825]. Additionally, fixed point theory can be used to develop the existence theory for the coupled systems of fractional hybrid differential equations [13, 16, 17]. Bashiri et al. [17] discussed the existence of solution to the following system of fractional hybrid differential equations of order :where , and the functions and satisfy certain conditions. is the R-L fractional derivative of order .

Recently, the existence of solutions for fractional differential equations involving the Caputo fractional derivative was studied in [13, 2628]. Motivated by the work of Bashiri et al. [17], in this paper we are concerned with the existence of solutions to three-point boundary value problem for a coupled system of hybrid fractional differential equations of order given bywhere , , , , and . is the Caputo fractional derivative of order . Moreover, an example is given to illustrate the validity of the existence result.

2. Preliminaries

Throughout this manuscript , denote the class of continuous functions , and denote the class of functions such that(i)the map is measurable for each ,(ii)the map is continuous for each ,(iii)the map is continuous for each .

We need the following definitions which can be found in [9].

Definition 1. The Riemann-Liouville fractional integral of order of function is defined asprovided that the right side is pointwise defined on .

Definition 2. Let be a positive real number, such that , , and exists, a function of class . Then Caputo fractional derivative of is defined asprovided that the right side is pointwise defined on , where and represents the integer part of .

Definition 3 (see [29]). The mapping has a coupled fixed point if and .

Theorem 4 (see [17]). Let be a nonempty, closed, convex, and bounded subset of the Banach space and . Suppose that and are two operators such that there exists such that, for all , one has is completely continuous,, for all . Then the operator has at least a coupled fixed point in whenever .

Lemma 5. The following result holds for fractional differential equations: for arbitrary , , where and represents the integer part of .

3. Existence Results

Let us set the following notations for convenience:For the forthcoming analysis, we assume that the function is increasing in for all ;there exists such that there exists a continuous function such that

Lemma 6. If and for , then integral representation of the system (2) is given by

Proof. Applying the operator on the first equation of system (2) and using Lemma 5, we obtainApplying the initial conditions , for , we conclude that . Therefore (13) becomesNow, to find the values of and , since , from (14) we have Also, since , from (14), we have Solving (15) and (16) for , we get and using (7), we can write Similarly, solving (15) and (16) and using (7), we obtained thatSubstituting the values of and in (14), we can write which implies that Similarly, repeating the above process with the second equation of system (2), we obtain integral equation (12).

Now, we are in a position to present the existence theorem for the system (2).

Theorem 7. Assume that hypotheses hold. Then there exists a solution for coupled systems (2) of higher order hybrid FHDEs with three-point boundary conditions.

Proof. Set and a subset of defined by Clearly is a closed, convex, and bounded subset of the Banach space . Now, since is a solution of the FHDEs system (2) if and only if satisfies the system of integral equations in Lemma 6, to show the existence solution of system (2) it is enough to show the existence solution of the integral equations in Lemma 6. For this, define two operators and by Then the operators form of system (2) is We have to show that the operators and satisfy all the conditions of Theorem 4. For this, let ; then we have Taking the supremum over and using (7), we get Thus satisfies condition of Theorem 4 with and .
Next, we show that is compact and continuous operator on . Let be a sequence in such that . Then for all , we have Thus the map is continuous on .
Let ; then we have Taking the supremum over , we get Thus is uniformly bounded on .
Now, let such that ; then for any , we have